Maine, 2006

Hail and Damaging Winds in Maine, July 18, 2006

July 18, 2006 · NWS GYX · 58 events in 8 counties and zones

49 thunderstorm wind, 8 hail, 1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
58

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 18, 8:50 AM EST, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 18, 8:50 AM EST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
950 AM EDT TUE JUL 18 2006

.SHORT TERM /REST OF TODAY/...LOOKS LIKE A SVR WX DAY TAKING SHAPE
WITH MOST OF THE STABILITY INDICES VERY HIGH. SOME WEAK ELEVATED
CONVECTION MOVED ALONG THE CANADIAN BORDER EARLY TODAY. WITH THE
MORE IMPORTANT CONVECTION NOW FIRING NW OF BTV. WIND DAMAGE IS THE
PRIMARY RISK TODAY BUT LARGE HAIL IS ALSO POSSIBLE IN ANY
SUPERCELL DEVELOPMENT. WILL NOT ISSUE AN UPDATE TODAY AS PREVIOUS
FCST LOOKS ON TRACK.

WILL UPDATE THE COASTAL FCST TO UPGRADE TO SCA FOR SEAS WITH WINDS
GETTING TO SCA CRITERIA IN GUSTS.

&&

.PREV DISCUSSION...
 /ISSUED 310 AM EDT TUE JUL 18 2006/

SHORT TERM /TODAY THROUGH TONIGHT/...
MAIN CONCERN WILL BE THE SEVERE THUNDERSTORM POTENTIAL FOR TODAY.
SPC HAS THE ENTIRE REGION IN A SLIGHT RISK OF SEVERE WEATHER
TODAY. A STRONG COLD FRONT MOVE MOVE SOUTHEAST ACROSS THE FORECAST
AREA TODAY THEN SLOWLY MOVE OFFSHORE TONIGHT. VERY UNSTABLE
CONDITIONS AHEAD OF THE COLD FRONT. TEMPERATURES AND DEW POINTS IN
THE 60S TO AROUND 70 EARLY THIS MORNING AND TEMPERATURES SHOULD
WARM DURING THE MORNING TO THE 80S AND LOWER 90S FOR MOST AREAS
BEFORE THE CONVECTION DEVELOPS AND/OR ADVECTS INTO THE REGION.

AT THE 850 MILLIBAR LEVEL MOISTURE IS ABUNDANT WITH MODELS SHOWING
AN AXIS OF DEW POINTS AS HIGH AS PLUS 15 CELSIUS AND THETA-E
VALUES OF 340. LIFTED INDEXES WELL BELOW ZERO AND CAPE VALUES OF
2000 OR HIGHER. THE FRONT WILL PROVIDE LIFT ALONG WITH ANY OUTFLOW
BOUNDARIES FROM OLD CONVECTION. ENOUGH WIND AND WIND SHEAR TO
SUPPORT STRONG TO SEVERE CONVECTION POTENTIAL.

WILL USE ENHANCED WORDING IN ZONES...HEAVY RAIN...GUSTY WINDS AND
HAIL WITH ANY THUNDERSTORMS.

THERE IS SOME FOG AROUND AT THIS TIME AND WILL MENTION PATCHY
EARLY MORNING FOG TODAY.

FOR TONIGHT HIGH PRESSURE BUILDS IN FROM CANADA PROVIDING COOLER
AND LESS HUMID WEATHER. HOWEVER...WITH FRONT SLOWING DOWN OFFSHORE
THE CHANGE IN AIR MASS WILL BE SLOWER TO ARRIVE OVER MORE SOUTHERN
AND COASTAL REGIONS TONIGHT.

USED THE GFS40...HPC QUANTITATIVE PRECIPITATION FORECASTS...
WNAWAVE SEAS FORECAST AND MAV MOS GUIDANCE FOR THE SHORT TERM
FORECAST.

LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION FOR BOTH WEDNESDAY
AND THURSDAY. NOTICEABLY LOWER DEW POINTS THROUGH WEDNESDAY NIGHT
THEN VALUES BEGIN TO CREEP UPWARD AGAIN ON THURSDAY AS WE GET INTO
A SOUTHERLY FLOW ON THE BACKSIDE OF THE HIGH AND IN ADVANCE OF THE
NEXT COLD FRONT. ANOTHER ROUND OF STRONG CONVECTION ON FRIDAY AS
THE COLD FRONT CROSSES THE REGION...THEN SURFACE RIDGE TO BRING
DRIER LESS HUMID WEATHER FOR SATURDAY AND AT LEAST PART OF SUNDAY
BEFORE NEXT SYSTEM APPROACHES THE REGION.

AVIATION...
VISUAL FLIGHT RULES CONDITIONS WILL PREVAIL AFTER ANY PATCHY EARLY
MORNING FOG BURNS OFF...EXCEPT CONDITIONS WILL LOWER WITH ANY
THUNDERSTORMS TODAY. THERE IS THE POTENTIAL FOR STRONG GUSTY
WINDS...HAIL AND HEAVY RAIN WITH VERY LOW VISIBILITY WITH ANY
THUNDERSTORMS TODAY.

MARINE...
SHORT TERM /TODAY THROUGH TONIGHT/...SOUTHWEST WINDS AND SEAS
WILL BE CLOSE TO SMALL CRAFT ADVISORY LEVELS TODAY...BUT WILL HOLD
OFF ON PUTTING UP AN ADVISORY. CONDITIONS LET UP TONIGHT AS WINDS
SHIFT WITH THE PASSAGE OF THE COLD FRONT AND HIGH PRESSURE
BUILDING IN FROM THE NORTHWEST WEAKENS THE PRESSURE GRADIENT.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
GENERALLY QUIET THROUGH THE PERIOD. HOWEVER...WINDS AND SEAS WILL
LIKELY APPROACH SMALL CRAFT ON FRIDAY AS COLD FRONT SWINGS
EASTWARD ACROSS THE AREA.

 &&

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 18, 2:41 AM EST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
341 AM EDT TUE JUL 18 2006

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-190745-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
341 AM EDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MAINE...
CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL PRESS SOUTHEAST ACROSS THE REGION LATER
TODAY AND TONIGHT. ALONG AND AHEAD OF THE FRONT...THUNDERSTORMS
WILL DEVELOP BY EARLY AFTERNOON. THERE IS A GOOD CHANCE THAT SOME
OF THE THUNDERSTORMS WILL CONTAIN DAMAGING WINDS AND LARGE HAIL...
ESPECIALLY LATE THIS AFTERNOON AND EARLY TONIGHT. USERS SHOULD
MONITOR THE SITUATION CLOSELY FOR LATER STATEMENTS AND FORECASTS
FROM THE NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ANOTHER COLD FRONT WILL CROSS THE REGION ON FRIDAY. ONCE
AGAIN...THERE ARE INDICATIONS THAT THUNDERSTORMS ALONG AND AHEAD
OF THE FRONT WILL BE STRONG AND POSSIBLY SEVERE. USERS SHOULD
CONTINUE TO MONITOR LATER STATEMENTS AND FORECASTS FOR
THUNDERSTORM POTENTIAL ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT HAIL...STRONG WINDS...OR DAMAGE AS SOON AS
CONDITIONS ARE SAFE TO DO SO.

THE GENERAL PUBLIC CAN REPORT SEVERE WEATHER BY EMAIL TO
GYX.SKYWARN@NOAA.GOV OR TOLL FREE AT 1-877-633-6772.

ES

In the hours before

Local storm report, Jul 18, 9:39 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1039 AM EDT TUE JUL 18 2006

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     GRAY                    43.89N 70.37W
07/18/2006                   CUMBERLAND         ME   PUBLIC

            ...THIS IS A TEST...
            NO EVENT OCCURRED BETWEEN
            1020 AM 07/18/2006 AND 1035 AM 07/18/2006
            ...THIS IS A TEST...
&&
Special weather statement, Jul 18, 10:15 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1115 AM EDT TUE JUL 18 2006

MEZ009-014-181600-
CENTRAL SOMERSET-SOUTHERN SOMERSET-
1115 AM EDT TUE JUL 18 2006

...THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH NOON EDT...

AT 1115 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES WEST OF BRIGHTON...OR ABOUT 19 MILES
NORTH OF SKOWHEGAN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND BRIGHTON...MAYFIELD...KINGSBURY...
HARMONY...CAMBRIDGE AND RIPLEY THROUGH NOON EDT.

MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, Jul 18, 10:20 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1120 AM EDT TUE JUL 18 2006

MEZ007-008-012-013-181600-
NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN OXFORD-
1120 AM EDT TUE JUL 18 2006

...THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND FRANKLIN COUNTY
THROUGH NOON EDT...

AT 1120 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM CENTERED 6 MILES SOUTH OF OQUOSSOC...OR
ABOUT 10 MILES SOUTHWEST OF RANGELEY...MOVING EAST AT 20 MPH.
ANOTHER DEVELOPING STORM WAS LOCATED ABOUT 10 MILES NORTH OF
STONEHAM...ALSO MOVING EAST AT 20 MPH. THESE THUNDERSTORMS WILL
AFFECT AREAS IN AND AROUND ANDOVER...PHILLIPS...RUMFORD AND BETHEL
THROUGH NOON EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, Jul 18, 10:46 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1146 AM EDT TUE JUL 18 2006

NHZ001-002-181630-
NORTHERN COOS-SOUTHERN COOS-
1146 AM EDT TUE JUL 18 2006

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY THROUGH 1230 PM
EDT...

AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES WEST OF PITTSBURG...OR ABOUT 14
MILES NORTHWEST OF CANAAN...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND COLEBROOK...PITTSBURG...
CLARKSVILLE...MILLSFIELD...DIXVILLE NOTCH AND ERROL THROUGH 1230 PM
EDT.

ANOTHER STRONG STORM WAS LOCATED NEAR LYNDONVILLE VERMONT...ALSO
MOVING EAST AROUND 30 MPH.  THIS STORM WILL AFFECT LANCASTER AND
BERLIN THROUGH 1230 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...DEADLY CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, Jul 18, 11:54 AM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1254 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND DMG     LITTLETON               44.31N 71.76W
07/18/2006                   GRAFTON            NH   LAW ENFORCEMENT

            MULTIPLE REPORTS OF TREES DOWN

&&

POHL
Local storm report, Jul 18, 12:10 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
110 PM EDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             5 E LITTLETON           44.31N 71.66W
07/18/2006  E0.75 INCH       GRAFTON            NH   TRAINED SPOTTER

&&

POHL

The radar

The Portland,ME radar (KGYX), 57 km away, was scanning. The volume nearest the first event began at 17:47 UTC.

Open the radar archive at this moment

Event by event

49 thunderstorm wind, 8 hail, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Oxford

When
July 18, 12:48 PM EST to 12:53 PM EST
Where
Oxford County, Greenwood
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.317, -70.650

Trees down.

Thunderstorm Wind, Oxford

When
July 18, 12:55 PM EST to 12:59 PM EST
Where
Oxford County, West Paris
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.317, -70.567

Trees down.

Thunderstorm Wind, Oxford

When
July 18, 12:55 PM EST to 12:59 PM EST
Where
Oxford County, Sumner
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.400, -70.433

Trees down.

Thunderstorm Wind, Oxford

When
July 18, 1:06 PM EST to 1:09 PM EST
Where
Oxford County, Buckfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.283, -70.367

Trees down.

Thunderstorm Wind, Oxford

When
July 18, 1:06 PM EST to 1:10 PM EST
Where
Oxford County, Hartford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.383, -70.350

Trees down

Thunderstorm Wind, Oxford

When
July 18, 1:12 PM EST to 1:17 PM EST
Where
Oxford County, Paris
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.267, -70.500

Trees down in Paris.

Thunderstorm Wind, Kennebec

When
July 18, 1:30 PM EST to 1:35 PM EST
Where
Kennebec County, Wayne
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.350, -70.067

Trees down.

Thunderstorm Wind, Androscoggin

When
July 18, 1:30 PM EST to 1:35 PM EST
Where
Androscoggin County, Leeds
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.300, -70.117

Trees down in Leeds.

Thunderstorm Wind, Kennebec

When
July 18, 1:30 PM EST to 1:35 PM EST
Where
Kennebec County, Fayette
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.400, -70.033

Trees down

Thunderstorm Wind, Kennebec

When
July 18, 1:35 PM EST to 1:39 PM EST
Where
Kennebec County, Winthrop
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.300, -69.967

Trees down.

Hail, Kennebec

When
July 18, 1:35 PM EST to 1:39 PM EST
Where
Kennebec County, Winthrop
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.300, -69.967

Thunderstorm Wind, Kennebec

When
July 18, 1:35 PM EST to 1:39 PM EST
Where
Kennebec County, Readfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.383, -69.967

Trees down.

Hail, Cumberland

When
July 18, 1:40 PM EST to 1:43 PM EST
Where
Cumberland County, Harrison
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.117, -70.683

Thunderstorm Wind, Kennebec

When
July 18, 1:40 PM EST to 1:44 PM EST
Where
Kennebec County, East Wintrhop
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.317, -69.900

Trees down.

Hail, Oxford

When
July 18, 1:42 PM EST to 1:45 PM EST
Where
Oxford County, Otisfield
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.050, -70.550

Thunderstorm Wind, Oxford

When
July 18, 1:44 PM EST to 1:48 PM EST
Where
Oxford County, Oxford
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.133, -70.483

Numerous trees down.

Thunderstorm Wind, Androscoggin

When
July 18, 1:44 PM EST to 1:47 PM EST
Where
Androscoggin County, Mechanic Falls
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.117, -70.383

Trees down.

Thunderstorm Wind, Cumberland

When
July 18, 1:44 PM EST to 1:47 PM EST
Where
Cumberland County, 1 mi N of Bridgton
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.067, -70.700

Large trees down...highway RT 302 closed.

Thunderstorm Wind, Kennebec

When
July 18, 1:46 PM EST to 1:49 PM EST
Where
Kennebec County, Manchester
Measured
50 kt (58 mph) estimated gust
Property damage
$18,000
Reported by
EMERGENCY MANAGER
Coordinates
44.317, -69.850

2 trees down on house.

Thunderstorm Wind, Kennebec

When
July 18, 1:49 PM EST to 1:51 PM EST
Where
Kennebec County, Augusta
Measured
51 kt (59 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
44.317, -69.750

Hail, Kennebec

When
July 18, 1:50 PM EST to 1:53 PM EST
Where
Kennebec County, Augusta
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
44.317, -69.750

Multiple reports of quarter...nickle and penny size hail.

Thunderstorm Wind, Androscoggin

When
July 18, 1:50 PM EST to 1:54 PM EST
Where
Androscoggin County, Mechanic Falls
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.117, -70.383

Trees down.

Thunderstorm Wind, Kennebec

When
July 18, 1:55 PM EST to 1:59 PM EST
Where
Kennebec County, Augusta
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.317, -69.750

40 ft section of roof blown off building.

Thunderstorm Wind, Kennebec

When
July 18, 1:55 PM EST to 1:58 PM EST
Where
Kennebec County, Augusta
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.317, -69.750

2 trees down on property at governors residence at Blaine House.

Thunderstorm Wind, Sagadahoc

When
July 18, 2:03 PM EST to 2:07 PM EST
Where
Sagadahoc County, Richmond
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.083, -69.800

Trees down.

Thunderstorm Wind, Lincoln

When
July 18, 2:12 PM EST to 2:16 PM EST
Where
Lincoln County, Somerville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.317, -69.483

Numerous trees down.

Thunderstorm Wind, Knox

When
July 18, 2:15 PM EST to 2:18 PM EST
Where
Knox County, Washington
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.267, -69.367

Trees down.

Thunderstorm Wind, Lincoln

When
July 18, 2:15 PM EST to 2:19 PM EST
Where
Lincoln County, Whitefield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.167, -69.633

Trees down and garage blown over.

Thunderstorm Wind, Lincoln

When
July 18, 2:15 PM EST to 2:18 PM EST
Where
Lincoln County, Jefferson
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.200, -69.450

Trees down.

Thunderstorm Wind, Kennebec

When
July 18, 2:16 PM EST to 2:19 PM EST
Where
Kennebec County, Randolph
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.233, -69.767

Trees down.

Thunderstorm Wind, Lincoln

When
July 18, 2:20 PM EST to 2:25 PM EST
Where
Lincoln County, Jefferson
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.200, -69.450

Trees down.

Thunderstorm Wind, Knox

When
July 18, 2:20 PM EST to 2:24 PM EST
Where
Knox County, Washington
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.267, -69.367

Trees down.

Thunderstorm Wind, Knox

When
July 18, 2:20 PM EST to 2:25 PM EST
Where
Knox County, Union
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.217, -69.267

Trees down.

Thunderstorm Wind, Knox

When
July 18, 2:25 PM EST to 2:28 PM EST
Where
Knox County, Union
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.217, -69.267

Trees down.

Thunderstorm Wind, Waldo

When
July 18, 2:25 PM EST to 2:28 PM EST
Where
Waldo County, Liberty
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.383, -69.300

RT 220 closed due to downed trees.

Thunderstorm Wind, Knox

When
July 18, 2:30 PM EST to 2:35 PM EST
Where
Knox County, Washington
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.267, -69.367

Several trees down.

Thunderstorm Wind, Knox

When
July 18, 2:30 PM EST to 2:34 PM EST
Where
Knox County, Appleton
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.283, -69.250

Trees down.

Thunderstorm Wind, Lincoln

When
July 18, 2:30 PM EST to 2:35 PM EST
Where
Lincoln County, Nobleboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.083, -69.483

Trees down.

Thunderstorm Wind, Knox

When
July 18, 2:35 PM EST to 2:38 PM EST
Where
Knox County, Warren
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.117, -69.250

Trees down.

Thunderstorm Wind, Lincoln

When
July 18, 2:40 PM EST to 2:44 PM EST
Where
Lincoln County, Nobleboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.083, -69.483

Trees down.

Hail, Waldo

When
July 18, 2:40 PM EST to 2:43 PM EST
Where
Waldo County, Lincolnville Center
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.300, -69.100

Thunderstorm Wind, Lincoln

When
July 18, 2:42 PM EST to 2:46 PM EST
Where
Lincoln County, Waldoboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.100, -69.383

Trees down.

Thunderstorm Wind, Knox

When
July 18, 2:45 PM EST to 2:49 PM EST
Where
Knox County, Rockport
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
44.183, -69.067

Trees down.

Thunderstorm Wind, Waldo

When
July 18, 2:45 PM EST to 2:49 PM EST
Where
Waldo County, Northport
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.333, -68.967

Trees down on Shore RD and RT 52.

Thunderstorm Wind, Knox

When
July 18, 2:45 PM EST
Where
Knox County, Camden
Measured
50 kt (58 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
44.217, -69.067

Trees down.

Hail, Waldo

When
July 18, 2:45 PM EST
Where
Waldo County, Liberty
Measured
1.75 in hail
Reported by
NEWSPAPER
Coordinates
44.383, -69.300

Golf ball size hail

Thunderstorm Wind, Waldo

When
July 18, 2:50 PM EST to 2:55 PM EST
Where
Waldo County, Islesboro
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.300, -68.900

Numerous trees down.

Funnel Cloud, Knox

When
July 18, 2:55 PM EST to 2:59 PM EST
Where
Knox County, Warren
Reported by
GENERAL PUBLIC
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

Seen moving along RT 90.

Hail, Waldo

When
July 18, 3:00 PM EST to 3:03 PM EST
Where
Waldo County, Northport
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.333, -68.967

Penny size hail flattened crops.

Thunderstorm Wind, Oxford

When
July 18, 3:30 PM EST to 3:35 PM EST
Where
Oxford County, Brownfield
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
43.933, -70.900

Trees down.

Thunderstorm Wind, Oxford

When
July 18, 3:35 PM EST to 3:38 PM EST
Where
Oxford County, Denmark
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
43.967, -70.800

Trees down.

Thunderstorm Wind, Cumberland

When
July 18, 3:45 PM EST to 3:48 PM EST
Where
Cumberland County, Harrison
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.117, -70.683

Trees down.

Thunderstorm Wind, Sagadahoc

When
July 18, 3:58 PM EST to 4:02 PM EST
Where
Sagadahoc County, Bowdoinham
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.017, -69.900

Trees down.

Thunderstorm Wind, Sagadahoc

When
July 18, 3:58 PM EST to 4:02 PM EST
Where
Sagadahoc County, Topsham
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.917, -69.967

Trees down.

Thunderstorm Wind, Sagadahoc

When
July 18, 4:12 PM EST to 4:15 PM EST
Where
Sagadahoc County, Richmond
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
44.083, -69.800

Trees down.

Thunderstorm Wind, Sagadahoc

When
July 18, 4:20 PM EST to 4:25 PM EST
Where
Sagadahoc County, Topsham
Measured
50 kt (58 mph) estimated gust
Reported by
GOVT OFFICIAL
Coordinates
43.917, -69.967

Trees down.

Thunderstorm Wind, Lincoln

When
July 18, 4:20 PM EST to 4:24 PM EST
Where
Lincoln County, Whitefield
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
44.167, -69.633

Trees down across northern Lincoln County.

Hail, Cumberland

When
July 18, 4:28 PM EST to 4:30 PM EST
Where
Cumberland County, Cape Elizabeth
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
43.567, -70.200

Dime size hail.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524566, 5524567, 5524568, 5524569, 5524800, 5524570, 5524571, 5524572, 5524801, 5524573, 5524574, 5524802, 5524575, 5524576, 5524577, 5524578, 5524579, 5524580, 5524581, 5524582, 5524583, 5524584, 5524585, 5524586, 5524681, 5524682, 5524683, 5524684, 5524685, 5524686, 5524687, 5524688, 5524689, 5524690, 5524691, 5524692, 5524693, 5524694, 5524695, 5524696, and more.